March  2021, 41(3): 1483-1506. doi: 10.3934/dcds.2020326

Existence of nodal solutions for the sublinear Moore-Nehari differential equation

Department of Mathematics, Faculty of Science and Engineering, Saga University, Saga, 840-8502, Japan

 

Received  May 2020 Revised  August 2020 Published  September 2020

Fund Project: * This work was supported by JSPS KAKENHI Grant Number 20K03686

We study the existence of symmetric and asymmetric nodal solutions for the sublinear Moore-Nehari differential equation, $ u''+h(x, \lambda)|u|^{p-1}u = 0 $ in $ (-1, 1) $ with $ u(-1) = u(1) = 0 $, where $ 0<p<1 $, $ h(x, \lambda) = 0 $ for $ |x|<\lambda $, $ h(x, \lambda) = 1 $ for $ \lambda\leq |x|\leq 1 $ and $ \lambda\in (0, 1) $ is a parameter. We call a solution $ u $ symmetric if it is even or odd. For an integer $ n\geq 0 $, we call a solution $ u $ an $ n $-nodal solution if it has exactly $ n $ zeros in $ (-1, 1) $. For each integer $ n\geq 0 $ and any $ \lambda\in (0, 1) $, we prove that the equation has a unique $ n $-nodal symmetric solution with $ u'(-1)>0 $. For integers $ m, n \geq 0 $, we call a solution $ u $ an $ (m, n) $-solution if it has exactly $ m $ zeros in $ (-1, 0) $ and exactly $ n $ zeros in $ (0, 1) $. We show the existence of an $ (m, n) $-solution for each $ m, n $ and prove that any $ (m, m) $-solution is symmetric.

Citation: Ryuji Kajikiya. Existence of nodal solutions for the sublinear Moore-Nehari differential equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1483-1506. doi: 10.3934/dcds.2020326
References:
[1]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, (Universitext), Springer, New York, 2011  Google Scholar

[2]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55–64. doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[3]

A. Gritsans and F. Sadyrbaev, Extension of the example by Moore-Nehari, Tatra Mt. Math. Publ., 63 (2015), 115–127. doi: 10.1515/tmmp-2015-0024.  Google Scholar

[4]

P. Hartman, Ordinary Differential Equations, 2nd edition, Birkhäuser, Boston, (1982).  Google Scholar

[5]

R. Kajikiya, Non-even least energy solutions of the Emden-Fowler equation, Proc. Amer. Math. Soc., 140 (2012), 1353–1362. doi: 10.1090/S0002-9939-2011-11172-9.  Google Scholar

[6]

R. Kajikiya, Non-radial least energy solutions of the generalized Hénon equation, J. Differential Equations, 252 (2012), 1987–2003. doi: 10.1016/j.jde.2011.08.032.  Google Scholar

[7]

R. Kajikiya, Non-even positive solutions of the one dimensional $p$-Laplace Emden-Fowler equation, Applied Mathematics Letters, 25 (2012), 1891–1895. doi: 10.1016/j.aml.2012.02.057.  Google Scholar

[8]

R. Kajikiya, Non-even positive solutions of the Emden-Fowler equations with sign-changing weights, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 631–642. doi: 10.1017/S0308210511001594.  Google Scholar

[9]

R. Kajikiya, Symmetric and asymmetric nodal solutions for the Moore-Nehari differential equation, Submitted for publication. Google Scholar

[10]

R. Kajikiya, I. Sim and S. Tanaka, Symmetry-breaking bifurcation for the Moore-Nehari differential equation, Nonlinear Differential Equations and Applications, 25 (2018), article 54. doi: 10.1007/s00030-018-0545-3.  Google Scholar

[11]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate boundary value problems, Adv. Nonlinear Stud., 15 (2015), 253–288. doi: 10.1515/ans-2015-0201.  Google Scholar

[12]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate one dimensional BVP's, Topol. Methods Nonlinear Anal., 49 (2017), 359–376. doi: 10.12775/tmna.2016.087.  Google Scholar

[13]

J. López-Gómez, M. Molina-Meyer and P. H. Rabinowitz, Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 923–946. doi: 10.3934/dcdsb.2017047.  Google Scholar

[14]

J. López-Gómez and P. H. Rabinowitz, The structure of the set of $1$-node solutions of a class of degenerate BVP's, J. Differential Equations, 268 (2020), 4691–4732. doi: 10.1016/j.jde.2019.10.040.  Google Scholar

[15]

R. A. Moore and Z. Nehari, Nonoscillation theorems for a class of nonlinear differential equations, Trans. Amer. Math. Soc., 93 (1959), 30–52. doi: 10.1090/S0002-9947-1959-0111897-8.  Google Scholar

[16]

Y. Naito and S. Tanaka, On the existence of multiple solutions of the boundary value problem for nonlinear second-order differential equations, Nonlinear Anal., 56 (2004), 919–935. doi: 10.1016/j.na.2003.10.020.  Google Scholar

[17]

D. Smets, M. Willem and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), 467–480. doi: 10.1142/S0219199702000725.  Google Scholar

show all references

References:
[1]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, (Universitext), Springer, New York, 2011  Google Scholar

[2]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55–64. doi: 10.1016/0362-546X(86)90011-8.  Google Scholar

[3]

A. Gritsans and F. Sadyrbaev, Extension of the example by Moore-Nehari, Tatra Mt. Math. Publ., 63 (2015), 115–127. doi: 10.1515/tmmp-2015-0024.  Google Scholar

[4]

P. Hartman, Ordinary Differential Equations, 2nd edition, Birkhäuser, Boston, (1982).  Google Scholar

[5]

R. Kajikiya, Non-even least energy solutions of the Emden-Fowler equation, Proc. Amer. Math. Soc., 140 (2012), 1353–1362. doi: 10.1090/S0002-9939-2011-11172-9.  Google Scholar

[6]

R. Kajikiya, Non-radial least energy solutions of the generalized Hénon equation, J. Differential Equations, 252 (2012), 1987–2003. doi: 10.1016/j.jde.2011.08.032.  Google Scholar

[7]

R. Kajikiya, Non-even positive solutions of the one dimensional $p$-Laplace Emden-Fowler equation, Applied Mathematics Letters, 25 (2012), 1891–1895. doi: 10.1016/j.aml.2012.02.057.  Google Scholar

[8]

R. Kajikiya, Non-even positive solutions of the Emden-Fowler equations with sign-changing weights, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 631–642. doi: 10.1017/S0308210511001594.  Google Scholar

[9]

R. Kajikiya, Symmetric and asymmetric nodal solutions for the Moore-Nehari differential equation, Submitted for publication. Google Scholar

[10]

R. Kajikiya, I. Sim and S. Tanaka, Symmetry-breaking bifurcation for the Moore-Nehari differential equation, Nonlinear Differential Equations and Applications, 25 (2018), article 54. doi: 10.1007/s00030-018-0545-3.  Google Scholar

[11]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate boundary value problems, Adv. Nonlinear Stud., 15 (2015), 253–288. doi: 10.1515/ans-2015-0201.  Google Scholar

[12]

J. López-Gómez and P. H. Rabinowitz, Nodal solutions for a class of degenerate one dimensional BVP's, Topol. Methods Nonlinear Anal., 49 (2017), 359–376. doi: 10.12775/tmna.2016.087.  Google Scholar

[13]

J. López-Gómez, M. Molina-Meyer and P. H. Rabinowitz, Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 923–946. doi: 10.3934/dcdsb.2017047.  Google Scholar

[14]

J. López-Gómez and P. H. Rabinowitz, The structure of the set of $1$-node solutions of a class of degenerate BVP's, J. Differential Equations, 268 (2020), 4691–4732. doi: 10.1016/j.jde.2019.10.040.  Google Scholar

[15]

R. A. Moore and Z. Nehari, Nonoscillation theorems for a class of nonlinear differential equations, Trans. Amer. Math. Soc., 93 (1959), 30–52. doi: 10.1090/S0002-9947-1959-0111897-8.  Google Scholar

[16]

Y. Naito and S. Tanaka, On the existence of multiple solutions of the boundary value problem for nonlinear second-order differential equations, Nonlinear Anal., 56 (2004), 919–935. doi: 10.1016/j.na.2003.10.020.  Google Scholar

[17]

D. Smets, M. Willem and J. Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math., 4 (2002), 467–480. doi: 10.1142/S0219199702000725.  Google Scholar

[1]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021002

[2]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

[3]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[4]

Feimin Zhong, Jinxing Xie, Yuwei Shen. Bargaining in a multi-echelon supply chain with power structure: KS solution vs. Nash solution. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020172

[5]

Yi An, Bo Li, Lei Wang, Chao Zhang, Xiaoli Zhou. Calibration of a 3D laser rangefinder and a camera based on optimization solution. Journal of Industrial & Management Optimization, 2021, 17 (1) : 427-445. doi: 10.3934/jimo.2019119

[6]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control & Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[7]

Kai Zhang, Xiaoqi Yang, Song Wang. Solution method for discrete double obstacle problems based on a power penalty approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021018

[8]

Ran Zhang, Shengqiang Liu. On the asymptotic behaviour of traveling wave solution for a discrete diffusive epidemic model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1197-1204. doi: 10.3934/dcdsb.2020159

[9]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

[10]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[11]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[12]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[13]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[14]

Ali Mahmoodirad, Harish Garg, Sadegh Niroomand. Solving fuzzy linear fractional set covering problem by a goal programming based solution approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020162

[15]

Jiangtao Yang. Permanence, extinction and periodic solution of a stochastic single-species model with Lévy noises. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020371

[16]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020405

[17]

Yan'e Wang, Nana Tian, Hua Nie. Positive solution branches of two-species competition model in open advective environments. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021006

[18]

Bingyan Liu, Xiongbing Ye, Xianzhou Dong, Lei Ni. Branching improved Deep Q Networks for solving pursuit-evasion strategy solution of spacecraft. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021016

[19]

Elena Nozdrinova, Olga Pochinka. Solution of the 33rd Palis-Pugh problem for gradient-like diffeomorphisms of a two-dimensional sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1101-1131. doi: 10.3934/dcds.2020311

[20]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 701-746. doi: 10.3934/dcds.2020298

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (59)
  • HTML views (178)
  • Cited by (0)

Other articles
by authors

[Back to Top]